Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 198, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 10, 2022, 5:36 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2022, 5:36 PM CDT (22:36 UTC)
- Expired
- Jun 10, 2022, 6:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 92 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521
WUUS54 KMOB 102236
SVRMOB
FLC091-113-102330-
/O.NEW.KMOB.SV.W.0198.220610T2236Z-220610T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
536 PM CDT Fri Jun 10 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Okaloosa County in northwestern Florida...
Southeastern Santa Rosa County in northwestern Florida...
* Until 630 PM CDT.
* At 535 PM CDT, severe thunderstorms were located along a line
extending from 8 miles east of Roeville to Pensacola Beach, moving
east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Gulf Breeze, Mary Esther, Ocean City, Lake Lorraine,
Oriole Beach, Navarre, Shalimar, Cinco Bayou, Pensacola Beach and
Navarre Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3031 8724 3032 8721 3033 8722 3077 8688
3078 8639 3040 8639 3033 8640
TIME...MOT...LOC 2235Z 271DEG 20KT 3069 8686 3034 8716
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM2 follow-up statements
664
WWUS54 KMOB 102310
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
610 PM CDT Fri Jun 10 2022
FLC113-102320-
/O.CAN.KMOB.SV.W.0198.000000T0000Z-220610T2330Z/
Santa Rosa FL-
610 PM CDT Fri Jun 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANTA ROSA COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Florida.
LAT...LON 3075 8677 3076 8639 3040 8639 3035 8640
3033 8640 3032 8681
TIME...MOT...LOC 2310Z 271DEG 37KT 3067 8643 3032 8673
$$
FLC091-102330-
/O.CON.KMOB.SV.W.0198.000000T0000Z-220610T2330Z/
Okaloosa FL-
610 PM CDT Fri Jun 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN OKALOOSA COUNTY...
At 610 PM CDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Eglin Air Force Base to 7 miles
southwest of Mary Esther, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar and
Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3075 8677 3076 8639 3040 8639 3035 8640
3033 8640 3032 8681
TIME...MOT...LOC 2310Z 271DEG 37KT 3067 8643 3032 8673
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM370
WWUS54 KMOB 102329
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
629 PM CDT Fri Jun 10 2022
FLC091-102338-
/O.EXP.KMOB.SV.W.0198.000000T0000Z-220610T2330Z/
Okaloosa FL-
629 PM CDT Fri Jun 10 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKALOOSA COUNTY WILL
EXPIRE AT 630 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds up to 50 mph are still
possible with these thunderstorms through 700 PM CDT.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Florida.
LAT...LON 3075 8677 3076 8639 3040 8639 3035 8640
3033 8640 3032 8681
TIME...MOT...LOC 2328Z 271DEG 20KT 3067 8636 3032 8666
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:10 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 10, 4:10 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Mobile AL 410 PM CDT Fri Jun 10 2022 .NEAR TERM UPDATE /Now Through Tonight/...An outflow boundary and associated strong to severe convection continues to move east and southeast across the area. The best focus has been across inland SE MS/SW AL where there have been several reports of downed trees and power lines. The severe threat has ended for SE MS and parts of SW AL and we will be clearing counties from the watch here soon. A chance for strong to severe winds continues along and just ahead of the outflow boundary. Even with little thunderstorm activity, wind gusts of 40-45 mph are likely. Any sustained updrafts will help to support the potential for severe wind gusts. Convective coverage will likely remain more isolated to scattered along coastal areas where west winds ahead of the outflow is limiting low level convergence. Plus, convective cumulus has struggled to develop most of the day. The storms will also likely weaken further east into south central AL where instability is lower, but strong storms are still possible. The severe threat should come to an end by 8pm at the very latest, but likely sooner for many areas. Rain chances will decrease markedly for inland areas late tonight into the overnight hours. The biggest uncertainty is rain chances closer to the coast. Some hi-res guidance suggests a boundary will be left draped across the southern third of the area, which may help to spark additional isolated to scattered storms late this evening into the overnight closer to the coast. Maintained a chance of thunderstorms for those areas given this possibility. 34/JFB && .SHORT TERM /Saturday Through Monday night/...A mean upper level trough over the Southeast meanders east as upper level high pressure centered over the NM/Mex border meanders east over the Southern Plains to over the Southeast and builds. A weakly organized surface ridge over the southern Gulf of Mexico shifts north to over the northern Gulf and becomes better organized. This keeps the forecast area and nearby in south to southwesterly flow. A post system drying (with precipitable h20 values dropping to around 1.5" or a bit lower Saturday ) moistens Sunday into Monday, with precipitable h20 values rising back to around 2". Biggest question in the Short Term is will this be enough moisture and instability to over ride increasing upper subsidence. Daytime temperatures increase to above seasonal norms into the coming week, from around 90 Saturday(mid 80s along the coast) to the lower to mid 90s Monday (with upper 80s along the coast. Model sounding indicate that these hot temperatures and moist airmass may be enough for convection to form, mainly over eastern portions of the forecast area. Add in a weak upper level shortwave embedded in the ridge over the Southeast, a slight chance to low chance of afternoon thunderstorms Sunday and Monday. Saturday, with the first upper shortwave still near the area along with significantly less upper subsidence, is expected to see a chance to good chance of showers and thunderstorms. As with any thunderstorms this time of the year, the hot temperatures create afternoon MLCapes rising into the 2500-3000J/kg, enough for strong to severe storms to form. Wind shear is below what one would want for organized convection (Bulk Shear less than 20kts), though. DCapes rise to around 900J/kg. All in all, damaging downburst winds in pulse severe storms are the primary threat, with hail possible in the stronger updrafts. Not to forget, low temperatures for the Short Term are expected to be a bit above seasonal norms, bottoming out in the low to mid 70s inland, mid to upper 70s along the coast. Daytime Heat Indices are expected to top out in the 100-105F range Sunday and Monday. With the more organized onshore flow this weekend into the coming week, when combined with an increasing tidal cycle, am expecting moderate risk of Rip Risk to last through the weekend into the coming week. /16 && .EXTENDED TERM /Tuesday Through Friday/...A active upper pattern over the northern half of the Conus will flatten the ridge over the northern half of the Conus, whilst shifting the southern end west. Upper subsidence decreases, and with a soupy airmass remaining in place, rain chances will see a bit of an uptick through the Extended. Temperatures remain above seasonal norms through the Extended, with Heat Indices continuing to top out in the 100-105F range. /16 && .MARINE...An outflow boundary moving toward the coast late this afternoon into early this evening could bring some strong, gusty west winds across the nearshore waters and bays along with the potential for thunderstorms. A chance of storms will persist into the overnight hours. Some of the storms could produce waterspouts. High pressure building over the western Atlantic into the eastern Gulf will result in a persistent southwest wind across the marine area through the middle of next week. Winds will be moderate to strong at times with wave heights this weekend in the 2 to 4 foot range over the open Gulf waters, diminishing slightly early next week. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 89 72 91 74 91 74 93 / 40 40 20 20 10 20 0 10 Pensacola 76 87 75 88 77 89 77 91 / 40 20 30 30 10 20 0 20 Destin 76 86 76 85 77 87 77 90 / 40 30 30 50 10 20 0 20 Evergreen 68 91 70 91 72 93 69 93 / 40 40 30 40 10 20 10 20 Waynesboro 68 91 71 93 73 96 72 95 / 20 40 20 20 0 10 0 10 Camden 68 91 70 92 73 94 72 95 / 20 40 30 20 10 20 10 20 Crestview 71 90 72 89 73 91 71 93 / 40 40 20 50 10 30 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Local storm report, Jun 10, 4:43 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
443 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 3 ENE WHATELY 31.66N 87.66W
06/10/2022 CLARKE AL EMERGENCY MNGR
EM REPORTS A TREE DOWN ON OLD LINE ROAD NEAR
AMITYVILLE ROAD.
&&Local storm report, Jun 10, 5:14 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
514 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG GONZALEZ 30.57N 87.29W
06/10/2022 ESCAMBIA FL PUBLIC
SOCIAL MEDIA POST SHOWS PICTURE OF A LARGE
TREE DOWN IN GONZALEZ, FL.
&&Special weather statement, Jun 10, 5:18 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
518 PM CDT Fri Jun 10 2022
ALZ057-058-102300-
Butler AL-Crenshaw AL-
518 PM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of Butler and Crenshaw
Counties through 600 PM CDT...
At 517 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 10 miles east of
Pine Apple to Luverne. Movement was northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenville, Luverne, Brantley, Rutledge, Glenwood, Petrey and
Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3167 8691 3184 8691 3196 8687 3196 8641
3204 8640 3205 8640 3205 8630 3197 8630
3197 8620 3196 8618 3189 8617 3179 8620
3179 8615 3166 8615 3166 8616 3165 8616
3162 8618 3162 8615 3156 8615
TIME...MOT...LOC 2217Z 204DEG 16KT 3185 8682 3171 8627
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
MMLocal storm report, Jun 10, 5:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
526 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 E ROBINSON JUNCTION 31.58N 88.54W
06/10/2022 WAYNE MS EMERGENCY MNGR
*** 1 INJ ***
TREE DOWN THROUGH THE ROOF OF A MOBILE HOME
ON LACEY RD. ONE INJURY REPORTED. TIME
ESTIMATED BY RADAR.
&&
JFBLocal storm report, Jun 10, 5:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
527 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG FAIRHOPE 30.54N 87.89W
06/10/2022 BALDWIN AL EMERGENCY MNGR
EMS REPORT TREES AND POWERLINES DOWN IN
FAIRHOPE.
&&Local storm report, Jun 10, 5:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
533 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND GST PENSACOLA INTERNATIONAL 30.48N 87.18W
06/10/2022 M59 MPH ESCAMBIA FL ASOS
KPNS AT PENSACOLA INTERNATIONAL AIRPORT
MEASURED A 59 MPH THUNDERSTORM WIND GUST.
&&
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:27 PM CDT | Special Weather Statement | MOB | Escambia, Santa Rosa | 63 min |
| Jun 10, 4:48 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 42 min |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.